MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. INFINITY CYTOLOGY BRUSH

UNITED STATES ENDOSCOPY GROUP, INC. INFINITY CYTOLOGY BRUSH
Model Number 00711499
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable infinity cytology brush is intended to be used to retrieve cytological cell samples in the gastrointestinal tract.Following us endoscopy's receipt of the event, a two-year review of infinity cytology brush complaints was performed and found no other reports of brush head detachment.Us endoscopy requested the device be returned for evaluation; however, the facility disposed of the brush head following the event.The lot number of the subject device was unknown by user facility personnel.Through a review of order history, us endoscopy has determined infinity cytology brush lot numbers 1718053 and 1802792 were the only lots sent to the facility.The device history records for these lots were reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with devices from these lots.The device's instructions for use state: "the brush should never be forced through the endoscope's channel.If resistance is met due to excess angulation of the endoscope, it may be necessary to decrease the angulation to allow passage of the brush.Prior to clinical use, familiarize yourself with the device and read all the instructions for use.Inspect the package for shipping or handling damage.If damage is evident, do not use this device and contact your product specialist.Fully retract and deploy the spool handle and thumb ring 3-4 times to ensure the device functions properly and is not damaged.If damage is evident, do not use this device." us endoscopy offered in-service training, however the user facility has declined.
 
Event or Problem Description
The user facility reported that during an egd procedure, the distal brush head became detached from the infinity cytology brush device.The brush head was immediately retrieved with no report of patient harm due to the detached component nor the retrieval.The procedure was completed successfully.

Brand Name
INFINITY CYTOLOGY BRUSH
Common Device Name
CYTOLOGY BRUSH
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7488096
Report Number1528319-2018-00013
Device Sequence Number197067
Product Code FDX
UDI-Device Identifier00816765012185
UDI-Public(01)00816765012185
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K924104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number00711499
Device Catalogue Number00711499
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2018
Initial Report FDA Received Date05/04/2018
Patient Sequence Number1